2013, 2013(special): 227-236. doi: 10.3934/proc.2013.2013.227

A reinjected cuspidal horseshoe

1. 

Department of Mathematical Sciences, Florida Atlantic University, 777 Glades Road, 33431 Boca Raton, United States, United States

Received  September 2012 Revised  July 2013 Published  November 2013

Horseshoes play a central role in dynamical systems and are observed in many chaotic systems. However most points in a neighborhood of the horseshoe escape after finite iterations. In this work we construct a model that possesses an attracting set that contains a cuspidal horseshoe with positive entropy. This model is obtained by reinjecting the points that escape the horseshoe and can be realized in a 3-dimensional vector field.
Citation: Marcus Fontaine, William D. Kalies, Vincent Naudot. A reinjected cuspidal horseshoe. Conference Publications, 2013, 2013 (special) : 227-236. doi: 10.3934/proc.2013.2013.227
References:
[1]

Z. Arai, W.D. Kalies, H. Kokubu, K. Mischaikow, H. Oka, and P. Pilarczyk, A database schema for the analysis of global dynamics of multiparameter systems,, SIAM J. Appl. Dyn. Syst. 8, 8 (2009), 757.

[2]

P. Bonckaert, V. Naudot, Asymptotic properties of the Dulac map near a hyperbolic saddle in dimension three,, Ann. Fac. Sci. Toulouse. Math. 6, 6 (2001), 595.

[3]

S.N. Chow, B. Deng, B. Fiedler, Homoclinic bifurcation at resonant eigenvalues,, Journ. Dynamics and Diff. Eq., 2 (1990), 177.

[4]

S. Day, R. Frongillo, R. Treviño, Algorithms for rigorous entropy bounds and symbolic dynamics,, SIAM J. Appl. Dyn. Syst. 7, 7 (2008), 1477.

[5]

B. Deng, Homoclinic twisting bifurcation and cusp horseshoe maps,, J. Dyn. Diff.Eq. 5, 5 (1993), 417.

[6]

S. Day, O. Junge, K. Mischaikow, Towards automated chaos verification,, EQUADIFF 2003, (2003), 157.

[7]

M. Dellnitz, A. Hohmann, O. Junge, M. Rumpf, Exploring invariant sets and invariant measures,, Chaos, 7 (1997), 221.

[8]

M. Hirsch, C. Pugh, M. Shub, Invariant Manifolds,, Lect. Notes Math. 583 Springer 1977., 583 (1977).

[9]

A.J. Homburg, Global Aspects of Homoclinic Bifurcations of Vector Fields,, Memoirs A.M.S. 578, 578 (1996).

[10]

A.J. Homburg, H. Kokubu, M. Krupa, The cusp horseshoe and its bifurcations in the unfolding of an inclination-flip homoclinic orbit,, Ergod. Th. & Dynam. Sys. 14 (1994), 14 (1994), 667.

[11]

W.D. Kalies, K. Mischaikow, R.C.A.M. VanderVorst, An algorithmic approach to chain recurrence,, Found. Comput. Math. 5, 5 (2005), 409.

[12]

M. Kisaka, H. Kokubu, K. Oka, Bifurcations to N-homoclinic orbits and N-periodic orbits in vector fields,, Journ. Dynamics and Diff. Eq. 5, 5 (1993), 305.

[13]

J. Moser., Stable and Random Motions in Dynamical Systems,, Annals of Math. Studies. Princeton University Press, (1973).

[14]

V. Naudot, Strange attractor in the unfolding of an inclination-flip homoclinic orbit,, Ergod. Th. & Dynam. Syst. 16, 16 (1996), 1071.

[15]

V. Naudot, Bifurcations homoclines des champs de vecteurs en dimension trois,, Thèse de l'Université de Bourgogne, (1996).

[16]

V. Naudot, J. Yang, Linearization of families of germs of hyperbolic vector fields,, Dyn. Syst. 23, 23 (2008), 467.

[17]

J. Palis, F. Takens., "Hyperbolicity and Sensitive Chaotic Dynamics at Homoclinic Bifurcations. Fractal Dimensions and infinitely many Attractors'',, Cambridge University Press 1993., (1993).

[18]

J. Palis, W. de Melo, Geometric Theory of Dynamical Systems. An introdcution,, Springer Verlag 1982., (1982).

[19]

M.R. Rychlik, Lorenz attractors through Shil'nikov-type bifurcation. Part I,, Ergod. Th. & Dynam. Syst. 10, 10 (1990), 793.

[20]

S. Smale, Differential dynamical systems,, Bull. Am. Math. Soc. 73, 73 (1967), 747.

show all references

References:
[1]

Z. Arai, W.D. Kalies, H. Kokubu, K. Mischaikow, H. Oka, and P. Pilarczyk, A database schema for the analysis of global dynamics of multiparameter systems,, SIAM J. Appl. Dyn. Syst. 8, 8 (2009), 757.

[2]

P. Bonckaert, V. Naudot, Asymptotic properties of the Dulac map near a hyperbolic saddle in dimension three,, Ann. Fac. Sci. Toulouse. Math. 6, 6 (2001), 595.

[3]

S.N. Chow, B. Deng, B. Fiedler, Homoclinic bifurcation at resonant eigenvalues,, Journ. Dynamics and Diff. Eq., 2 (1990), 177.

[4]

S. Day, R. Frongillo, R. Treviño, Algorithms for rigorous entropy bounds and symbolic dynamics,, SIAM J. Appl. Dyn. Syst. 7, 7 (2008), 1477.

[5]

B. Deng, Homoclinic twisting bifurcation and cusp horseshoe maps,, J. Dyn. Diff.Eq. 5, 5 (1993), 417.

[6]

S. Day, O. Junge, K. Mischaikow, Towards automated chaos verification,, EQUADIFF 2003, (2003), 157.

[7]

M. Dellnitz, A. Hohmann, O. Junge, M. Rumpf, Exploring invariant sets and invariant measures,, Chaos, 7 (1997), 221.

[8]

M. Hirsch, C. Pugh, M. Shub, Invariant Manifolds,, Lect. Notes Math. 583 Springer 1977., 583 (1977).

[9]

A.J. Homburg, Global Aspects of Homoclinic Bifurcations of Vector Fields,, Memoirs A.M.S. 578, 578 (1996).

[10]

A.J. Homburg, H. Kokubu, M. Krupa, The cusp horseshoe and its bifurcations in the unfolding of an inclination-flip homoclinic orbit,, Ergod. Th. & Dynam. Sys. 14 (1994), 14 (1994), 667.

[11]

W.D. Kalies, K. Mischaikow, R.C.A.M. VanderVorst, An algorithmic approach to chain recurrence,, Found. Comput. Math. 5, 5 (2005), 409.

[12]

M. Kisaka, H. Kokubu, K. Oka, Bifurcations to N-homoclinic orbits and N-periodic orbits in vector fields,, Journ. Dynamics and Diff. Eq. 5, 5 (1993), 305.

[13]

J. Moser., Stable and Random Motions in Dynamical Systems,, Annals of Math. Studies. Princeton University Press, (1973).

[14]

V. Naudot, Strange attractor in the unfolding of an inclination-flip homoclinic orbit,, Ergod. Th. & Dynam. Syst. 16, 16 (1996), 1071.

[15]

V. Naudot, Bifurcations homoclines des champs de vecteurs en dimension trois,, Thèse de l'Université de Bourgogne, (1996).

[16]

V. Naudot, J. Yang, Linearization of families of germs of hyperbolic vector fields,, Dyn. Syst. 23, 23 (2008), 467.

[17]

J. Palis, F. Takens., "Hyperbolicity and Sensitive Chaotic Dynamics at Homoclinic Bifurcations. Fractal Dimensions and infinitely many Attractors'',, Cambridge University Press 1993., (1993).

[18]

J. Palis, W. de Melo, Geometric Theory of Dynamical Systems. An introdcution,, Springer Verlag 1982., (1982).

[19]

M.R. Rychlik, Lorenz attractors through Shil'nikov-type bifurcation. Part I,, Ergod. Th. & Dynam. Syst. 10, 10 (1990), 793.

[20]

S. Smale, Differential dynamical systems,, Bull. Am. Math. Soc. 73, 73 (1967), 747.

[1]

Steven M. Pederson. Non-turning Poincaré map and homoclinic tangencies in interval maps with non-constant topological entropy. Conference Publications, 2001, 2001 (Special) : 295-302. doi: 10.3934/proc.2001.2001.295

[2]

Zhiqin Qiao, Deming Zhu, Qiuying Lu. Bifurcation of a heterodimensional cycle with weak inclination flip. Discrete & Continuous Dynamical Systems - B, 2012, 17 (3) : 1009-1025. doi: 10.3934/dcdsb.2012.17.1009

[3]

Dan Liu, Shigui Ruan, Deming Zhu. Nongeneric bifurcations near heterodimensional cycles with inclination flip in $\mathbb{R}^4$. Discrete & Continuous Dynamical Systems - S, 2011, 4 (6) : 1511-1532. doi: 10.3934/dcdss.2011.4.1511

[4]

Eric Bedford, Serge Cantat, Kyounghee Kim. Pseudo-automorphisms with no invariant foliation. Journal of Modern Dynamics, 2014, 8 (2) : 221-250. doi: 10.3934/jmd.2014.8.221

[5]

Christian Bonatti, Shaobo Gan, Dawei Yang. On the hyperbolicity of homoclinic classes. Discrete & Continuous Dynamical Systems - A, 2009, 25 (4) : 1143-1162. doi: 10.3934/dcds.2009.25.1143

[6]

Andres del Junco, Daniel J. Rudolph, Benjamin Weiss. Measured topological orbit and Kakutani equivalence. Discrete & Continuous Dynamical Systems - S, 2009, 2 (2) : 221-238. doi: 10.3934/dcdss.2009.2.221

[7]

Paulina Grzegorek, Michal Kupsa. Exponential return times in a zero-entropy process. Communications on Pure & Applied Analysis, 2012, 11 (3) : 1339-1361. doi: 10.3934/cpaa.2012.11.1339

[8]

Keonhee Lee, Manseob Lee. Hyperbolicity of $C^1$-stably expansive homoclinic classes. Discrete & Continuous Dynamical Systems - A, 2010, 27 (3) : 1133-1145. doi: 10.3934/dcds.2010.27.1133

[9]

Katrin Gelfert. Lower bounds for the topological entropy. Discrete & Continuous Dynamical Systems - A, 2005, 12 (3) : 555-565. doi: 10.3934/dcds.2005.12.555

[10]

Jaume Llibre. Brief survey on the topological entropy. Discrete & Continuous Dynamical Systems - B, 2015, 20 (10) : 3363-3374. doi: 10.3934/dcdsb.2015.20.3363

[11]

Yong Fang, Patrick Foulon, Boris Hasselblatt. Longitudinal foliation rigidity and Lipschitz-continuous invariant forms for hyperbolic flows. Electronic Research Announcements, 2010, 17: 80-89. doi: 10.3934/era.2010.17.80

[12]

Piotr Oprocha, Paweł Potorski. Topological mixing, knot points and bounds of topological entropy. Discrete & Continuous Dynamical Systems - B, 2015, 20 (10) : 3547-3564. doi: 10.3934/dcdsb.2015.20.3547

[13]

Dongkui Ma, Min Wu. Topological pressure and topological entropy of a semigroup of maps. Discrete & Continuous Dynamical Systems - A, 2011, 31 (2) : 545-556. doi: 10.3934/dcds.2011.31.545

[14]

Eleonora Catsigeras, Xueting Tian. Dominated splitting, partial hyperbolicity and positive entropy. Discrete & Continuous Dynamical Systems - A, 2016, 36 (9) : 4739-4759. doi: 10.3934/dcds.2016006

[15]

Boris Hasselblatt, Zbigniew Nitecki, James Propp. Topological entropy for nonuniformly continuous maps. Discrete & Continuous Dynamical Systems - A, 2008, 22 (1&2) : 201-213. doi: 10.3934/dcds.2008.22.201

[16]

Michał Misiurewicz. On Bowen's definition of topological entropy. Discrete & Continuous Dynamical Systems - A, 2004, 10 (3) : 827-833. doi: 10.3934/dcds.2004.10.827

[17]

Enrique R. Pujals. On the density of hyperbolicity and homoclinic bifurcations for 3D-diffeomorphisms in attracting regions. Discrete & Continuous Dynamical Systems - A, 2006, 16 (1) : 179-226. doi: 10.3934/dcds.2006.16.179

[18]

Oksana Koltsova, Lev Lerman. Hamiltonian dynamics near nontransverse homoclinic orbit to saddle-focus equilibrium. Discrete & Continuous Dynamical Systems - A, 2009, 25 (3) : 883-913. doi: 10.3934/dcds.2009.25.883

[19]

Benoît Grébert, Tiphaine Jézéquel, Laurent Thomann. Dynamics of Klein-Gordon on a compact surface near a homoclinic orbit. Discrete & Continuous Dynamical Systems - A, 2014, 34 (9) : 3485-3510. doi: 10.3934/dcds.2014.34.3485

[20]

Enrique R. Pujals. Density of hyperbolicity and homoclinic bifurcations for attracting topologically hyperbolic sets. Discrete & Continuous Dynamical Systems - A, 2008, 20 (2) : 335-405. doi: 10.3934/dcds.2008.20.335

 Impact Factor: 

Metrics

  • PDF downloads (1)
  • HTML views (0)
  • Cited by (0)

[Back to Top]